Increased Stalevo: On the... - Parkinson's Movement

Parkinson's Movement

18,344 members18,703 posts

Increased Stalevo

bigmama53
bigmama53

On the recommendation of my neurologist, I've increased my dosage of Stalevo from 150 at 0700, 75 at 1000, 75 at 1300, 75 at 1600 and 75 at 1900 to 150 at 0700, 100 at 1000, 100 at 1300, 100 at 1600 and 100 at 1900. So I have increased from 450 a day to 550.

I have just had a very bad night with diarrhoea and a slight nose bleed and feeling nauseous.

Is this normal or should I increase the dose more gradually? I am abroad at present and cannot contact my neurologist.

7 Replies
oldestnewest

I started having nausea at 600 mg of levodopa daily. Levodopa medications are for symptomatic relief only, so it makes sense to seek the dosage that has you feeling the best overall.

I was above 50 200 every 4 hours. Higher does for advanced pd can wreak havoc.

I'm not a doctor, so make of this what you will, but I think you are right to consider increasing the dose more slowly.

To see a graph of how your levodopa plasma levels change during the day, use:

parkinsonsmeasurement.org/t...

Just input your doses and their times. You will see a number of cycles, one for each dose. But, the cycles interact with each other. So you may get a distinct peak. It is this that may be causing your new symptoms.

An extra 100mg of Stalevo (equivalent to 133mg of levodopa/carbidopa) is quite a lot. I would just change one dose at a time. If that causes nausea, etc., I'd go back to the previous dose. Contact your doctor when you can.

John

My Stalevo regime is very similar to yours. I find increasing one dose at a time, with as much as a week in between, is far more successful.

I agree with Joy. I've just done the reverse. They had to quickly reduce my requip from 16mg to 10mg, which surprise, surprise through me into DAWS, ( a tad unpleasant). To offset this they ramped up Stalevo from 150mg x 4 to 200mg x 4. School-boy error, DAWS does not respond to L. dopa . You either put up re-enacting the 'exorcist' or go back on the 'Bad shit' (ropinirole). But the total Levodopa equivalent dose was then, as far as I'm concerned, too high. Despite being on more dopa juice than ever before I had absolutely no better symptom control or on time.

Apologies for the preamble.

So this year's neuro-project has been to completely swap from 4 x 200mg stalevo (with comt. booster is said to be about 250/260mg) to 5 x sinemet cr 200mg (because of constant release formula its said each gives 150 - 175 mg).

I did this by replacing slowly each tablet one at a time, as Joy said. Now I have no nausea/vomiting, slightly better symptom control (adj ongoing), and no day-glo pee!

(don't know why that bothered me except every time I 'went' it was like a voice saying 'Woah, ur not normal!)

Stalevo is notorious for sickness n bowel upset. I think in my case, poor gut motility negated Stalevo's benefits ie it dropped its 'one-shot' payload before it reached the optimum part of the intestines, and when on occasion was broken down in the gut caused vomiting. With sinemet cr if this happens there's no 'hit' due to its slower release plus there's more drug left to be released if motility is slow, possibly.

Bearing in mind that none of the current Pd medications do anything to slow down the progression of Pd and they all have serious side effects, should you not be looking at a way to start slowing down the progression of your Pd or even reversing it?

A PD nurse told me that when starting stelevo you need to go slow to avoid diarrhea so I guess the same is true when increasing the dose. You wont do any harm increasing more slowly so I wouldnt worry that you can't contact your neuro.

You may also like...